MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of onset of symptoms is unknown/not provided.Date of explant was scheduled for (b)(6) 2017 however not confirmed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The account reported that a doctor will be performing an explant of a model zxt375 20.0 diopter intraocular lens (iol) from the right eye (od) of a male patient on (b)(6) 2017 due to patient complaints of intolerable night time dysphotopsia.The patient currently has bilateral symfony lenses and the doctor''s surgical plan is to explant only one eye at the moment and replace the lens with a toric lens, model zct450, 20.0 diopter that will be prescribed for distance.Additional information received indicated that the lens will not be returned as it was discarded post explanation.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the there were no complications during the lens explant and the patient is now happy.No further information was provided.In review of patient data, found that the lens was explanted on (b)(6) 2017 as initially planned.If explanted; give date: (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Initially, it was reported that the physician planned to explant the lens.However, additional information was received confirming that the lens was already explanted due to halos.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6659433
Report Number9614546-2017-00556
Device Sequence Number1616112
Product Code POE
UDI-Device Identifier05050474606975
UDI-Public(01)05050474606975(17)210923
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/23/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer06/27/2017
08/30/2017
10/06/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date07/21/2017
09/23/2017
10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;